Melatonin effects question

Discuss herbal therapies, vitamins and minerals, bee stings, etc. here

Melatonin effects question

Postby CureOrBust » Sun Oct 28, 2007 12:23 am

While looking up info on something else (which lead to this one, which lead to another post...), I came across the following statement:
... administration of melatonin (3 mg, P.O.) produced in this patient a rapid exacerbation of disability ...
at PubMed Link

I know most people on the ABX's should be taking melatonin as part of the therapy, but has anyone outside of this tried it and had an exacerbation? I have tried taking it, and I *THINK* i feel a little worse the next day (up to 10mg single capsule).
User avatar
CureOrBust
Family Elder
 
Posts: 2914
Joined: Wed Jul 27, 2005 3:00 pm
Location: Sydney, Australia

Advertisement

Postby mom10789 » Sun Oct 28, 2007 12:31 am

i can't take it
i feel worse the next day
i'm only just new to abx
shell
User avatar
mom10789
Family Elder
 
Posts: 145
Joined: Wed May 16, 2007 3:00 pm

Postby cheerleader » Mon Oct 29, 2007 8:15 pm

interesting...
my husband took melatonin to help sleep issues (and to humor me), and said he felt incredibly groggy the next day. Threw it out.

He's found that Natural Calm magnesium supplement before bed relaxes him, eases muscle cramps and twinges, and allows better sleep. Melatonin is an immune system stimulator. Maybe a connection to adverse reactions by MSers?

best,
AC
User avatar
cheerleader
Family Elder
 
Posts: 5048
Joined: Mon Sep 10, 2007 3:00 pm
Location: southern California

Postby SarahLonglands » Tue Oct 30, 2007 5:49 am

Most nights I take 3 mg, (not 10 mg!?!) I sleep well and awake refreshed. I know other people can't take it, but the PubMed link just refers to one person, talks about hypothesizing and the author is really into magnetic fields.

Sarah
An Itinerary in Light and Shadow Completed Dr Charles Stratton / Dr David Wheldon abx regime for aggressive secondary progressive MS in June 2007, after four years. Still improving with no relapses since starting. Can't run but can paint all day.
SarahLonglands
Family Elder
 
Posts: 2118
Joined: Thu Jun 17, 2004 3:00 pm
Location: Bedfordshire UK

Postby CureOrBust » Wed Oct 31, 2007 12:48 am

Anecdote wrote:... I know other people can't take it...

What do you know? that's the info I am looking for.

Anecdote wrote:... the PubMed link just refers to one person, talks about hypothesizing and the author is really into magnetic fields.
Yes I know all that, but it almost seems as if they *knew* that the melatonin would induce a relapse in this particular patient. Hence my interest.
User avatar
CureOrBust
Family Elder
 
Posts: 2914
Joined: Wed Jul 27, 2005 3:00 pm
Location: Sydney, Australia

Postby SarahLonglands » Wed Oct 31, 2007 4:53 am

They say things like "it doesn't suit me" or "it makes me drowsy next day" or "I still couldn't sleep" or other such vague things. I don't know any more than that, except I have never heard of it actually inducing a relapse, nor did I see that they almost knew it would in that abstract. If they gave her 10 mg she will almost certainly have still felt drowsy next day, even if it wasn't timed release. You say you have also taken 10 mg and think you feel worse next day: try cutting it down to 3 mg.

Sarah
An Itinerary in Light and Shadow Completed Dr Charles Stratton / Dr David Wheldon abx regime for aggressive secondary progressive MS in June 2007, after four years. Still improving with no relapses since starting. Can't run but can paint all day.
SarahLonglands
Family Elder
 
Posts: 2118
Joined: Thu Jun 17, 2004 3:00 pm
Location: Bedfordshire UK

Postby gibbledygook » Wed Oct 31, 2007 9:55 am

I've taken lots of this stuff with no adverse reactions beyond drowsiness. I would take up to 10mg every night normally sometimes more. My doctor who has written a book on jet lag says that it is pretty harmless. It didn't seem to help the MS either so I stopped buying it!
3 years antibiotics, 06/09 bilateral jug stents at C1, 05/11 ballooning of both jug valves, 07/12 stenting of renal vein, azygos & jug valve ballooning,
User avatar
gibbledygook
Family Elder
 
Posts: 1414
Joined: Mon Feb 14, 2005 4:00 pm
Location: London

Postby CureOrBust » Thu Nov 01, 2007 12:29 am

Anecdote wrote:You say you have also taken 10 mg and think you feel worse next day: try cutting it down to 3 mg.
I have tried lower doses, and similar effects. Its not so much a tired feeling as a general all my symptoms were a little worse. Its getting on months since I last tried some (at the 10mg.. its what iHerb sell)
User avatar
CureOrBust
Family Elder
 
Posts: 2914
Joined: Wed Jul 27, 2005 3:00 pm
Location: Sydney, Australia


Return to Natural Approach

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service